MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ARTERIAL CATH SET: 20GA X 16CM; CATHETER,INTRAVASCULAR,THERAP

ARROW INTERNATIONAL LLC ARROW ARTERIAL CATH SET: 20GA X 16CM; CATHETER,INTRAVASCULAR,THERAP
Catalog Number SAC-01620
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
The anaesthetist inserted the catheter into the femoral artery and had the normal flash back, inserted the wire through the needle, and then attempted to remove the needle.At this point, the yellow hub became disconnected from the needle but was enough outside the puncture site to be retrieved, fortunately.This was a reported by senior anaesthetic nurses who maintained that correct procedure for cannulation was followed.There was a reported delay but there was no reported patient harm.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The actual device was not returned; however, the customer provided two photos for analysis.The complaint of needle cannula/hub separation was able to be confirmed by the second photo which shows the needle cannula separated from the needle hub.However, a complete visual inspection could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit informs the user, "locate and puncture artery with desired introducer needle or introducer catheter/needle assembly, where provided.Pulsatile blood flow from the needle hub indicates successful entry into artery.Insert tip of guidewire through introducer needle into artery (until depth-marking [if provided] on wire enters hub of needle.Hold guidewire in place and remove introducer needle.Thread tip of catheter over guidewire.Grasping near skin, advance catheter into vessel." the customer stated, "the anesthetist inserted the catheter into the femoral artery and had the normal flash back, inserted the wire through the needle, and then attempted to remove the needle." it was confirmed with the customer that they had inserted the needle, followed by the wire, then the catheter.The customer report of needle cannula/hub separation was confirmed by visual inspection of the customer supplied photos.However, full complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.Without the device to evaluate, the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW ARTERIAL CATH SET: 20GA X 16CM
Common Device Name
CATHETER,INTRAVASCULAR,THERAP
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18501326
Report Number3006425876-2024-00069
Device Sequence Number8087773
Product Code FOZ
UDI-Device Identifier10801902144093
UDI-Public10801902144093
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K002507
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberSAC-01620
Device Lot Number71F22H0047
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2023
Supplement Date Received by Manufacturer02/13/2024
Initial Report FDA Received Date01/12/2024
Supplement Report FDA Received Date02/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown